Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 93, NWS Albuquerque, NM

June 6, 2005Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2005, 5:01 PM MDT for Quay County, New Mexico. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 5:01 PM MDT (23:01 UTC)
Expired
Jun 6, 2005, 5:53 PM MDT
In force
52 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Quay County, NM

The radar

The Cannon AFB radar (KFDX), 96 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 1:40 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-363 J/kg
Mixed-layer LCL
1931 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 062301
SVRABQ
NMC037-070000-
/O.NEW.KABQ.SV.W.0093.050606T2301Z-050607T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 600 PM MDT

* AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES
  NORTHWEST OF NARA VISA TO 15 MILES SOUTH OF GLENRIO...AND MOVING
  NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL EXTREME NORTHEASTERN QUAY COUNTY AROUND 510 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3574 10336 3497 10331 3497 10303 3574 10304

$$

DPORTER
4 follow-up statements
000 
WWUS55 KABQ 062312
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT MON JUN 6 2005

NMC037-070000-
/O.CON.KABQ.SV.W.0093.000000T0000Z-050607T0000Z/
QUAY-
512 PM MDT MON JUN 6 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
QUAY COUNTY UNTIL 600 PM MDT...

AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14
MILES NORTH OF NARA VISA TO 12 MILES SOUTH OF GLENRIO...MOVING
NORTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GLENRIO AROUND 510 PM MDT...

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN NARA VISA WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3574 10336 3497 10331 3497 10303 3574 10304

$$

DPORTER
000 
WWUS55 KABQ 062322
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 PM MDT MON JUN 6 2005

NMC037-070000-
/O.CON.KABQ.SV.W.0093.000000T0000Z-050607T0000Z/
QUAY-
520 PM MDT MON JUN 6 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
QUAY COUNTY UNTIL 600 PM MDT...

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16
MILES NORTH OF NARA VISA TO 10 MILES SOUTH OF GLENRIO...MOVING
NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GLENRIO AROUND 520 PM MDT...

HAIL UP TO PING PONG BALL SIZED IN DIAMETER...OR 1.5 INCHES...HAS  
BEEN REPORTED IN 7 MILES SOUTH OF ENDEE WITH THIS STORM. IF YOU ARE 
IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

LAT...LON 3574 10336 3497 10331 3497 10303 3574 10304

$$

DPORTER
000 
WWUS55 KABQ 062330
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 PM MDT MON JUN 6 2005

NMC037-070000-
/O.CON.KABQ.SV.W.0093.000000T0000Z-050607T0000Z/
QUAY-
530 PM MDT MON JUN 6 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
QUAY COUNTY UNTIL 600 PM MDT...

AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES NORTHWEST OF GLENRIO...OR ABOUT 27 
MILES SOUTH OF NARA VISA...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF GLENRIO AROUND 530 PM MDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

LAT...LON 3544 10326 3505 10325 3497 10303 3556 10303

$$

DPORTER
000 
WWUS55 KABQ 062353
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 PM MDT MON JUN 6 2005

NMC037-070003-
/O.CAN.KABQ.SV.W.0093.000000T0000Z-050607T0000Z/
QUAY-
553 PM MDT MON JUN 6 2005

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EAST CENTRAL QUAY
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THEREFORE THE WARNING HAS
BEEN CANCELLED.

LAT...LON 3544 10326 3505 10325 3497 10303 3556 10303

$$

DPORTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:35 PM MDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 6, 2:35 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT MON JUN 6 2005

.DISCUSSION...SEVERE WEATHER IN PROGRESS ACROSS E PLAINS SO THIS
MUST BE SHORT. DRYLINE STORMS HAVING DEVELOPED MEANS SIGNIFICANT
INCREASE IN POPS FOR E PLAINS...E OF A RATON TO DUNKEN LINE...FOR
THIS EVENING. WHILE DRYLINE MAY BE SLOW TO ADVANCE EWRD TONIGHT...
BUT ALL INDICATIONS STILL ARE THAT IT WILL EXIT THE STATE BEFORE
ACTIVITY SHOULD DEVELOP AGAIN TUE AFTERNOON. MAY WELL BE A CLOSE
CALL SO LATER MODEL RUNS AND ACTUAL WEATHER TRENDS WILL NEED TO BE
MONITORED CLOSELY AS SEVERE WX PUT A HALT TO FURTHER ANALYSIS AND
GRIDS TWEAKING A LITTLE WHILE AGO. DRY TREND STATEWIDE SHOULD
HOLD FROM TUE INTO AT LEAST THU BEFORE NEXT SIGNIFICANT SHARPENING IN
LONG WAVE TROUGH TO W OF NM HELPS DRAW SOME MOISTURE BACK WESTWARD
INTO THE E THIRD TO POSSIBLY HALF OF NM. SOME INCREASE IN WIND
SPEEDS TUE AND POSSIBLY INTO WED BEFORE BACKING OFF SOME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  83  48  84 /   0   0   0   0
GALLUP..........................  44  80  41  81 /   0   0   0   0
GRANTS..........................  45  84  43  84 /   0   0   0   0
GLENWOOD........................  46  88  49  89 /   0   0   0   0
CHAMA...........................  35  74  35  75 /   0   0   0   0
LOS ALAMOS......................  44  81  45  81 /   0   0   0   0
RED RIVER.......................  39  71  36  69 /   0   0   0   0
TAOS............................  41  81  38  81 /   0   0   0   0
SANTA FE........................  45  82  45  81 /   0   0   0   0
SANTA FE AIRPORT................  48  85  48  84 /   0   0   0   0
ESPANOLA........................  46  86  47  87 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  59  89  59  88 /   0   0   0   0
ALBUQUERQUE VALLEY..............  56  90  56  89 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  57  87  57  86 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  58  89  58  89 /   0   0   0   0
SOCORRO.........................  56  91  57  91 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  53  80  52  79 /   0   0   0   0
MORIARTY/ESTANCIA...............  51  85  49  85 /   0   0   0   0
CARRIZOZO.......................  54  92  55  90 /   0   0   0   0
RUIDOSO.........................  57  84  54  84 /   0   0   0   0
RATON...........................  46  83  46  83 /   0   0   0   0
LAS VEGAS.......................  47  83  47  82 /   0   0   0   0
ROY.............................  52  87  53  85 /  30   0   0   0
CLAYTON.........................  57  90  57  89 /  30   0   0   0
SANTA ROSA......................  55  94  57  94 /  30   0   0   0
TUCUMCARI.......................  62  96  61  96 /  40   0   0   0
FORT SUMNER.....................  59  96  61  95 /  40   0   0   0
CLOVIS..........................  62  94  60  94 /  40   0   0   0
PORTALES........................  63  95  59  95 /  40   0   0   0
ROSWELL.........................  64  98  63  99 /  40   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING IN EFFECT FROM 3 PM UNTIL 7 PM MDT MONDAY FOR
FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 7 PM MDT TUESDAY FOR

&&

43
Hazardous weather outlook, Jun 6, 6:00 AM MDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON JUN 6 2005

NMZ001>021-026-071200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
540 AM MDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...

THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER THE FAR
EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING MAINLY SOUTH OF
INTERSTATE 40. ISOLATED THUNDERSTORMS WILL FORM ALONG THE DRYLINE AND
MOVE EAST AS THE BOUNDARY MOVES EAST. ALSO...A RED FLAG WARNING HAS
BEEN POSTED FOR THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND
ADJACENT HIGH PLAINS FOR THIS AFTERNOON AS WINDS INCREASE AND
MOISTURE DECREASES.

.DAYS TWO THROUGH SEVEN...

STRONG WINDS WILL CONTINUE AS MOISTURE DROPS OVER THE EASTERN SLOPES
OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS...THEREFORE A FIRE
WEATHER WATCH HAS BEEN POSTED FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING.

23

In the hours before

Local storm report, Jun 6, 2:51 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             15 SW ROY               35.79N 104.39W
06/06/2005  0.88 INCH        SAN MIGUEL         NM   PUBLIC

            NICKEL SIZED HAIL IN SABINOSO AT 215 PM AND 245 PM.

0245 PM     HAIL             15 SW ROY               35.79N 104.39W
06/06/2005  0.88 INCH        SAN MIGUEL         NM   AMATEUR RADIO

            NICKEL SIZED HAIL IN SABINOSO AT 215 PM AND 245 PM.

&&

DPORTER
Local storm report, Jun 6, 3:10 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 E SANTA ROSA          34.94N 104.64W
06/06/2005  1.75 INCH        GUADALUPE          NM   BROADCAST MEDIA

            REPORT FROM SANTA ROSA RADIO STATION...KSSR

&&

DPORTER
Local storm report, Jun 6, 3:39 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             25 E ROY                35.94N 103.75W
06/06/2005  1.00 INCH        HARDING            NM   PUBLIC

&&

DPORTER
Local storm report, Jun 6, 3:54 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
354 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             12 N ROSWELL            33.54N 104.53W
06/06/2005  1.75 INCH        CHAVES             NM   BROADCAST MEDIA

&&

DPORTER
Local storm report, Jun 6, 4:14 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             6 E BUEYEROS            35.98N 103.58W
06/06/2005  1.75 INCH        HARDING            NM   PUBLIC

&&
Local storm report, Jun 6, 4:18 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             8 SW MOSQUERO           35.69N 104.05W
06/06/2005  1.00 INCH        SAN MIGUEL         NM   TRAINED SPOTTER

            QUARTER SIZED HAIL FOR TEN MINUTES.

&&

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:31 PM MDTSevere Thunderstorm WarningABQLincoln59 min
Jun 6, 2:05 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel55 min
Jun 6, 2:50 PM MDTSevere Thunderstorm WarningABQGuadalupe55 min
Jun 6, 3:18 PM MDTSevere Thunderstorm WarningABQSan Miguel57 min
Jun 6, 3:21 PM MDTSevere Thunderstorm WarningABQHarding54 min
Jun 6, 3:28 PM MDTSevere Thunderstorm WarningABQChaves62 min
Jun 6, 3:57 PM MDTTornado WarningABQChaves48 min
Jun 6, 4:04 PM MDTSevere Thunderstorm WarningABQCurry, Quay56 min
Jun 6, 4:13 PM MDTSevere Thunderstorm WarningABQHarding, Union48 min
Jun 6, 4:17 PM MDTSevere Thunderstorm WarningABQSan Miguel25 min
Jun 6, 4:41 PM MDTTornado WarningABQChaves49 min
Jun 6, 4:56 PM MDTSevere Thunderstorm WarningABQCurry64 min
Jun 6, 5:23 PM MDTSevere Thunderstorm WarningABQChaves67 min
Jun 6, 5:46 PM MDTSevere Thunderstorm WarningABQRoosevelt59 min
Jun 6, 5:57 PM MDTSevere Thunderstorm WarningABQCurry24 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.